Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2015, 3:18 PM EDT for Logan County, Mingo County, Wayne County, West Virginia. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 3:18 PM EDT (19:18 UTC)
- Expired
- Apr 8, 2015, 4:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Logan County, WV, Mingo County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 69 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 3:41 PM EDT | HAIL 0.25 | Dingess, WV | SMALL HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 12:33 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
721
WUUS51 KRLX 081918
SVRRLX
WVC045-059-099-082015-
/O.NEW.KRLX.SV.W.0007.150408T1918Z-150408T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
318 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF LOGAN...
NORTHERN MINGO COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WILLIAMSON...
SOUTH CENTRAL WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 26
MILES NORTHWEST OF CHATTAROY...NEAR THE MARTIN AND LAWRENCE COUNTY
BORDER IN EASTERN KENTUCKY. IT WAS MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MAN...MALLORY...HOLDEN...DELBARTON...CHIEF LOGAN STATE PARK AND
CHAPMANVILLE.
DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
WEDNESDAY EVENING.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3795 8250 3796 8229 3795 8228 3797 8223
3799 8206 3796 8194 3772 8173 3765 8226
3770 8231 3778 8234 3780 8239 3786 8243
3788 8243
TIME...MOT...LOC 1914Z 276DEG 37KT 3793 8250
$$
221 follow-up statement
167
WWUS51 KRLX 081952
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
352 PM EDT WED APR 8 2015
WVC099-082001-
/O.CAN.KRLX.SV.W.0007.000000T0000Z-150408T2015Z/
WAYNE WV-
352 PM EDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3770 8231 3778 8234 3780 8238 3785 8243
3784 8240 3786 8241 3792 8232 3793 8192
3772 8173 3765 8226
TIME...MOT...LOC 1951Z 276DEG 37KT 3774 8216
$$
WVC045-059-082015-
/O.CON.KRLX.SV.W.0007.000000T0000Z-150408T2015Z/
MINGO WV-LOGAN WV-
352 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR LOGAN AND NORTHWESTERN MINGO COUNTIES...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LENORE AND WILLIAMSON...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLDEN...VERDUNVILLE...CHIEF LOGAN STATE PARK...MOUNT GAY...MITCHELL
HEIGHTS...WEST LOGAN...LOGAN...SWITZER...CHAUNCEY...SARAH ANN...
MAN...MALLORY AND AMHERSTDALE
DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3770 8231 3778 8234 3780 8238 3785 8243
3784 8240 3786 8241 3792 8232 3793 8192
3772 8173 3765 8226
TIME...MOT...LOC 1951Z 276DEG 37KT 3774 8216
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:49 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 8, 1:49 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 149 PM EDT WED APR 8 2015 .SYNOPSIS... ROUNDS OF SHOWERS AND THUNDERSTORMS TONIGHT INTO THURSDAY NIGHT. COLD FRONT CROSSES AT THE END OF THE WORK WEEK. HIGH PRESSURE FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... BUSY DAY WITH LINE OF STRONG TO SEVERE STORMS CURRENTLY MOVING THROUGH CWA. THIS IS ASSOCIATED WITH MCV PASSING JUST TO OUR NORTH AND GOOD INFLOW INTO THE SOUTH. RELIED HEAVILY ON THE HRRR FOR TIMING OF THE LINE...WHICH IS MOVING ESE AROUND 40KTS. THINGS BECOME A BIT MORE UNCERTAIN TONIGHT...AS CONVECTION WILL BE LINGERING AROUND A WEAK BOUNDARY THAT SHOULD BE NEAR OUR SOUTHERN CWA BORDER. THIS BOUNDARY WILL SLOWLY LIFT NORTH AS A WARM FRONT THURSDAY MORNING WITH SHOWERS AND T-STORMS. DO NOT EXPECT THE SHOWERS AND STORMS TONIGHT TO PRODUCING WIDESPREAD HEAVY RAIN...BUT AS GROUND CONTINUES TO SOAK UP MORE WATER...FLOODING CONCERNS WILL INCREASE. HOWEVER THINK ANY ISSUES THROUGH TONIGHT AND TOMORROW WOULD BE VERY LOCALIZED...SO OPTED TO NOT ISSUE ANY FLOOD HEADLINE AT THIS TIME. GENERALLY WILL GET AROUND HALF AN INCH WITH THIS INITIAL LINE...THEN COULD GET ANOTHER QUARTER TO HALF OVERNIGHT. BELIEVE IT WOULD TAKE AROUND 1.5 INCHES IN 3 HOURS TO START CREATING LOCAL PROBLEMS. ONLY MINIMAL CHANGES MADE TO TEMPERATURE FORECAST THROUGH THE PERIOD...AS EXISTING FORECAST LOOKED DECENT. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... MODELS ARE IN GOOD AGREEMENT WITH THE STRONG COLD FRONT THAT MOVES ACROSS LATE THURSDAY NIGHT AND FRIDAY MORNING. LOTS OF JUICE AND GOOD DYNAMICS WILL BRING A BAND OF SHOWERS AND STRONG THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. SHOWERS AND STORMS END FROM WEST TO EAST DURING FRIDAY...WITH THE FRONT EXITING THE MOUNTAINS BY LATER IN THE AFTERNOON. HIGH PRESSURE BUILDS IN FROM THE WEST FOR A DRY BUT COOLER START TO THE WEEKEND. ABOVE NORMAL TEMPERATURES FRIDAY AHEAD OF THE FRONT WILL LOWER TO NEAR OR SLIGHTLY BELOW NORMAL LEVELS BEHIND THE FRONT. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PERIOD. WEEKEND STARTS OUT WARM AND DRY...AND HIGH PRESSURE...SURFACE AND ALOFT BUILDS IN. AN ACTIVE AND STORMY WEEK THEN TAKES HOLD NEXT WEEK...AS ANOTHER FRONTAL BOUNDARY...STALLS OUT ACROSS THE AREA BRIEFLY...BEFORE LIFTING BACK NORTH AS A WARM FRONT BY TUESDAY...WITH LOW PRESSURE MOVING NORTHEAST OUT OF THE SOUTHERN PLAINS TOWARDS THE OHIO VALLEY. THIS WILL PROVIDE THE SET UP FOR WARM...AND HUMID WEATHER ACROSS THE AREA...ALONG WITH CHANCES FOR THUNDERSTORMS IN THE INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE. FOR NOW...BROAD BRUSHED POPS IN THE EXTENDED...WITH A DIURNAL TREND TO CONVECTION/HIGHER POPS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... HAVE LINE OF THUNDERSTORMS MOVING ACROSS CWA...WITH IFR AND A PERIOD OF WINDS GUSTING 30-40 KTS. HAVE IFR AT HTS/PKB/CRW...BUT OPTED TO WAIT AT OTHER THREE SITES TO SEE HOW THINGS GO. STRONGEST PART OF THE LINE LOOKS TO BE HEADED ACROSS MIDDLE AND SOUTHERN CWA. OVERNIGHT...CANNOT RULE OUT A SHOWER OR THUNDERSHOWERS...BUT COVERAGE SHOULD NOT BE VERY WIDESPREAD. AS A WEAK WARM FRONT LIFTS NORTH ON THURSDAY...WILL HAVE A BETTER CHANCE OF SHOWERS AND STORMS. CANNOT RULE OUT SOME FOG TONIGHT WHERE IT HAS RAINED...ESPECIALLY IF FLOW DROPS OFF. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: TIMING/CATEGORY IN SHOWERS/STORMS MAY VARY. UNCERTAIN ON FOG FORMATION TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M H H H H H H H H H H H HTS CONSISTENCY M M M M H H M H H H H H BKW CONSISTENCY H H H H H M M H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY M H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z THURSDAY... BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/MZ/SL NEAR TERM...MZ SHORT TERM...JMV LONG TERM...SL AVIATION...MZ
Hazardous weather outlook, Apr 8, 2:09 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 209 PM EDT WED APR 8 2015 KYZ101-OHZ066-067-075-083>087-091815- GREENUP-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH- 209 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ102-103-OHZ076-091815- CARTER-BOYD-WASHINGTON- 209 PM EDT WED APR 8 2015 ...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-091815- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR- 209 PM EDT WED APR 8 2015 ...SEVERE THUNDERSTORM WATCH 33 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ046-047-091815- POCAHONTAS-RANDOLPH- 209 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 8, 1:54 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 4 WSW LIBERTY 38.58N 81.80W
04/08/2015 E0.25 INCH PUTNAM WV PUBLIC
PEA SIZED HAIL...MAYBE SLIGHTLY LARGER.
&&
EVENT NUMBER RLX1501156
DTCLocal storm report, Apr 8, 2:05 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
205 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL OLIVE HILL 38.30N 83.17W
04/08/2015 E1.00 INCH CARTER KY POST OFFICE
QUARTER SIZED HAIL REPORTED AT THE POST OFFICE IN OLIVE
HILL.
&&
EVENT NUMBER RLX1501157
DTCLocal storm report, Apr 8, 2:10 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
210 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL OLIVE HILL 38.30N 83.17W
04/08/2015 E1.00 INCH CARTER KY POST OFFICE
QUARTER SIZED HAIL REPORTED AT THE POST OFFICE IN OLIVE
HILL...TIME ESTIMATED BY RADAR
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER RLX1501157
DTCSpecial weather statement, Apr 8, 2:29 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
229 PM EDT WED APR 8 2015
WVZ010-011-013-015-016-018>020-024>032-034>040-047-081930-
BARBOUR WV-BOONE WV-BRAXTON WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-
FAYETTE WV-GILMER WV-HARRISON WV-KANAWHA WV-LEWIS WV-LINCOLN WV-
LOGAN WV-MINGO WV-NICHOLAS WV-PLEASANTS WV-RALEIGH WV-RANDOLPH WV-
RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-WEBSTER WV-
WYOMING WV-
229 PM EDT WED APR 8 2015
...SPECIAL WEATHER STATEMENT FOR DODDRIDGE...HARRISON...LEWIS...
EASTERN RITCHIE...SOUTHEASTERN ROANE...TYLER...UPSHUR...WEBSTER...
TAYLOR...BARBOUR...NORTHERN WYOMING...BOONE...BRAXTON...SOUTHEASTERN
CALHOUN...CLAY...FAYETTE...GILMER...WESTERN RANDOLPH...SOUTHERN
KANAWHA...SOUTHERN LINCOLN...LOGAN...MINGO...NICHOLAS...PLEASANTS AND
NORTHERN RALEIGH COUNTIES UNTIL 330 PM EDT...
AT 220 PM EDT...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED FROM NEAR PENNSBORO OF RITCHIE COUNTY ON SOUTH TO NEAR
GLENVILLE...BIG OTTER...CHARLESTON...AND HAMLIN. THE MOVEMENT WAS
EAST AT 40 TO 45 MPH.
BRIEF WIND GUSTS OF 40 TO 50...AND PEA-SIZED HAIL ARE POSSIBLE WITH
THESE STORMS...AS THESE SHOWERS AND STORMS MOVE FURTHER EAST...TOWARD
THE MOUNTAIN COUNTIES OF WEST VIRGINIA.
BRIEF DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN
INCH OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON
ROADS...POOR DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 96 AND 97 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 27 AND
129...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 42 AND 95.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3871 7981 3834 8040 3808 8071 3810 8087
3809 8088 3807 8081 3802 8079 3779 8109
3752 8201 3755 8213 3786 8241 3845 8135
3888 8101 3944 8107 3950 8073 3944 8055
3947 8047 3940 8020 3943 7989
22Local storm report, Apr 8, 2:41 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BLAINE 38.03N 82.85W
04/08/2015 E0.25 INCH LAWRENCE KY EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TORRENTIAL RAIN AND PEA SIZED
HAIL.
&&
EVENT NUMBER RLX1501158
DTCLocal storm report, Apr 8, 3:12 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL LOUISA 38.11N 82.60W
04/08/2015 E0.70 INCH LAWRENCE KY TRAINED SPOTTER
DIME SIZE HAIL... STILL FALLING
&&
EVENT NUMBER RLX1501159
MACThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:56 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Wayne | 64 min |
| Apr 8, 1:18 PM EDT | Special Weather Statement | RLX | Wood | 27 min |
| Apr 8, 1:48 PM EDT | Special Weather Statement | RLX | Calhoun, Clay, Doddridge, Gilmer, Jackson, Kanawha and 6 more | 42 min |
| Apr 8, 2:13 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 62 min |
| Apr 8, 2:29 PM EDT | Special Weather Statement | RLX | Barbour, Boone, Braxton, Clay, Doddridge, Fayette and 13 more | 61 min |
| Apr 8, 3:11 PM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 20 more | 46 hr |
| Apr 8, 3:44 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 31 min |
| Apr 8, 4:05 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Mingo, Wyoming | 55 min |
| Apr 8, 5:01 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 44 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.